Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 61, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 4, 1999, 2:26 PM CDT for Wright County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 1999, 2:26 PM CDT (19:26 UTC)
- Expired
- May 4, 1999, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Wright County, MO
The radar
The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -410 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 4, 2:55 AM CDT, 11 hours 31 minutes earlier.
Area forecast discussion, May 4, 2:55 AM CDT, 11 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 AM CDT TUE MAY 4 1999 MAIN FCST PROBLEM: THUNDERSTORMS STRONG TO SEVERE STORMS ARE MOVING INTO WESTERN SECTIONS OF THE CWA TO THIS TIME. STORMS ARE CREEPING UP AND ALONG OUTFLOW BOUNDARY THAT IS RUNNING BETWEEN JOPLIN AND SPRINGFIELD AND NORTHWARD INTO BARTON AND ST.CLAIR COUNTIES. STORMS ARE LOSING SOME INTENSITY AS THEY MOVE INTO LOWER DEWPOINT AIR OVER THE CWA...BUT WITH THE SURFACE BOUNDARY OVER THE AREA AND PREVIOUS SPINNERS FROM THE SOUTHWEST MOVING IN...TORN WATCH FOR THE WESTERN HALF OF THE CWA STILL LOOKS OKAY. THE NGM AND AVN ARE FAIRLY SIMILAR WITH SURFACE AND UPPER LEVEL FEATURES THIS RUN...WHILE THE ETA DEVELOPS A SURFACE LOW WELL SOUTH OF THE OTHER TWO MODELS THROUGH 24 HOURS IN RESPONSE TO DEEPENING UPPER LOW OVER THE CENTRAL ROCKIES AND CENTRAL PLAINS. CURRENT SFC PRESSURE PATTERNS INDICATE THE ETA MAY BE OVERDOING THIS FEATURE A BIT SO WILL LEAN TOWARD THE NGM/AVN FOR FORECAST TRENDS. UPPER TROUGH WILL DEEPEN SLIGHTLY THROUGH 24 HOURS BEFORE LIFTING AND FILLING BY 48 HOURS. WITH DECENT MOISTURE AND INSTABILITY REMAINING OVER THE AREA...SHOULD SEE STORMS CONTINUE OVER THE AREA THROUGH TONIGHT...AND GRADUALLY DECREASE POPS AS COLD FRONT MOVES EAST OF THE AREA. COULDNT SEE TOO MUCH REASON TO DEVIATE FROM MOS TEMPS FIRST THREE PERIODS...BUT WILL STAY A CATEG OR TWO WARMER ON WEDNESDAY NIGHT. CCF SGF TE 078/057 070/048 17753 JLN TE 078/060 069/049 17753 UNO TE 075/058 071/049 17753 VIH TE 075/057 068/049 17753 TERRY
In the hours before
Special weather statement, May 4, 1:00 PM CDT, 1 hour 26 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT TUE MAY 4 1999 THE FOLLOWING STATEMENT IS VALID FOR PORTIONS OF CENTRAL AND SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS. ...SEVERE THUNDERSTORMS AND HEAVY RAIN POSSIBLE THIS AFTERNOON AND TONIGHT... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MOVED INTO SOUTHEAST KANSAS AND EXTREME SOUTHWEST MISSOURI AT MIDDAY. THIS ACTIVITY WAS ASSOCIATED WITH AN AREA OF STRONG LOW PRESSURE ALOFT THAT WAS APPROACHING THE AREA FROM THE WEST. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD NORTHEASTWARD THIS AFTERNOON. THE SHOWERS AND THUNDERSTORMS THAT PASSED ACROSS THE AREA EARLIER THIS MORNING...HAD STABILIZED THE ATMOSPHERE. HOWEVER...DAYTIME HEATING WILL CAUSE CONDITIONS TO BECOME MORE UNSTABLE OVER THE REGION AS THE AFTERNOON GOES ON. THIS WILL RESULT IN A THREAT FOR SEVERE WEATHER OVER SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND INTO TONIGHT. IT APPEARS THAT THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. THERE COULD ALSO BE ISOLATED TORNADOES. HOWEVER...THE MAIN TORNADIC THREAT WILL BE SOUTH OF THE MISSOURI...ARKANSAS BORDER. ALONG WITH THE THREAT OF SEVERE WEATHER...THE POTENTIAL FOR FLASH FLOODING ALSO EXISTS INTO TONIGHT. PARTS OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI RECEIVED BETWEEN ONE AND TWO INCHES OF RAINFALL SINCE LAST NIGHT. THIS HAS CAUSED THE GROUND TO BECOME SATURATED. ANY ADDITIONAL RAIN THAT FALLS THIS AFTERNOON AND TONIGHT WILL ONLY INCREASE THE THREAT OF FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT THIS AFTERNOON AND TONIGHT ACROSS THE AREA. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST KANSAS AND SOUTHERN MISSOURI. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. RICKARD
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 1:12 AM CDT | Tornado Warning | SGF | Jasper | 63 min |
| May 4, 1:30 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 65 min |
| May 4, 1:54 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 66 min |
| May 4, 4:31 AM CDT | Flash Flood Warning | SGF | Barton, Jasper | 4 hr |
| May 4, 4:31 AM CDT | Flash Flood Warning | SGF | Vernon | 4 hr |
| May 4, 5:01 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede | 49 min |
| May 4, 7:29 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 51 min |
| May 4, 11:24 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| May 4, 11:24 AM CDT | Flash Flood Warning | SGF | Barton, Jasper, Vernon | 6 hr |
| May 4, 12:51 PM CDT | Flash Flood Warning | SGF | Dade, Lawrence | 5 hr |
| May 4, 12:51 PM CDT | Flash Flood Warning | SGF | Cedar, St. Clair | 5 hr |
| May 4, 1:32 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 48 min |
| May 4, 2:12 PM CDT | Tornado Warning | SGF | Benton, Hickory | 48 min |
| May 4, 2:26 PM CDT | Flash Flood Warning | SGF | Christian, Dallas, Greene, Polk, Webster | 3 hr |
| May 4, 2:26 PM CDT | Flash Flood Warning | SGF | Barry, Stone | 3 hr |
| May 4, 2:26 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, Laclede, Miller, Morgan | 3 hr |
| May 4, 2:26 PM CDT | Flash Flood Warning | SGF | Douglas, Taney | 3 hr |
| May 4, 2:53 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Polk | 37 min |
| May 4, 3:10 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 50 min |
| May 4, 4:07 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 53 min |
| May 4, 4:23 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 47 min |
| May 4, 4:45 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 25 min |
| May 4, 5:00 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede | 35 min |
| May 4, 5:20 PM CDT | Flash Flood Warning | SGF | Christian, Douglas, Taney, Webster, Wright | 6 hr |
| May 4, 5:20 PM CDT | Flash Flood Warning | SGF | Barry, Lawrence, McDonald, Newton, Stone | 6 hr |
| May 4, 5:20 PM CDT | Flash Flood Warning | SGF | Dade, Dallas, Greene, Polk | 6 hr |
| May 4, 5:20 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, Morgan, St. Clair | 6 hr |
| May 4, 5:20 PM CDT | Flash Flood Warning | SGF | Barton, Cedar, Vernon | 6 hr |
| May 4, 5:20 PM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| May 4, 5:20 PM CDT | Flash Flood Warning | SGF | Laclede | 6 hr |
| May 4, 5:20 PM CDT | Flash Flood Warning | SGF | Miller | 6 hr |
| May 4, 5:55 PM CDT | Flash Flood Warning | SGF | Dent, Phelps, Shannon, Texas | 6 hr |
| May 4, 5:55 PM CDT | Flash Flood Warning | SGF | Maries, Pulaski | 6 hr |
| May 4, 5:55 PM CDT | Flash Flood Warning | SGF | Howell, Ozark | 6 hr |
| May 4, 5:55 PM CDT | Flash Flood Warning | SGF | Oregon | 6 hr |
| May 4, 6:47 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 48 min |
| May 4, 12:32 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 63 min |
| May 4, 1:52 AM CDT | Flash Flood Warning | SGF | Cherokee, Crawford | 4 hr |
| May 4, 11:24 AM CDT | Flash Flood Warning | SGF | Bourbon | 6 hr |
| May 4, 11:24 AM CDT | Flash Flood Warning | SGF | Cherokee | 6 hr |
| May 4, 11:24 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 61 min |
| May 4, 5:20 PM CDT | Flash Flood Warning | SGF | Bourbon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.